Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 55, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2016, 4:01 PM MDT for Converse County, Platte County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 4:01 PM MDT (22:01 UTC)
- Expired
- Jun 28, 2016, 4:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Converse County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 184 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:37 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.0 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3206 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113
WUUS55 KCYS 282201
SVRCYS
WYC009-031-282245-
/O.NEW.KCYS.SV.W.0055.160628T2201Z-160628T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
401 PM MDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CONVERSE COUNTY IN EAST CENTRAL WYOMING...
NORTHWESTERN PLATTE COUNTY IN SOUTHEASTERN WYOMING...
* UNTIL 445 PM MDT
* AT 400 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHEAST OF ROLLING HILLS TO 7 MILES
NORTHWEST OF CURTIS GULCH CAMPGROUND...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DOUGLAS...GLENROCK...ROLLING HILLS...BOXELDER...LAPRELE RESERVOIR...
ROLLING HILLS ESTATES...DEER CREEK AND CAMPBELL CREEK CAMPGROUND.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 120 AND
169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4294 10509 4243 10511 4244 10599 4295 10595
TIME...MOT...LOC 2200Z 280DEG 36KT 4306 10563 4250 10568
HAIL...<.75IN
WIND...70MPH
$$
FINCH2 follow-up statements
194 WWUS55 KCYS 282229 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 429 PM MDT TUE JUN 28 2016 WYC009-031-282245- /O.CON.KCYS.SV.W.0055.000000T0000Z-160628T2245Z/ CONVERSE WY-PLATTE WY- 429 PM MDT TUE JUN 28 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR SOUTHEASTERN CONVERSE AND NORTHWESTERN PLATTE COUNTIES... AT 429 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF GLENDO...OR 17 MILES SOUTHEAST OF DOUGLAS...MOVING EAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...PUBLIC. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN CONVERSE AND NORTHWESTERN PLATTE COUNTIES. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 120 AND 137. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4294 10509 4243 10511 4244 10539 4294 10536 TIME...MOT...LOC 2229Z 283DEG 44KT 4258 10515 HAIL...0.75IN WIND...60MPH $$ RUBIN
164
WWUS55 KCYS 282236
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT TUE JUN 28 2016
WYC009-031-282245-
/O.EXP.KCYS.SV.W.0055.000000T0000Z-160628T2245Z/
CONVERSE WY-PLATTE WY-
436 PM MDT TUE JUN 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CONVERSE AND
NORTHWESTERN PLATTE COUNTIES WILL EXPIRE AT 445 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTHEASTERN WYOMING.
LAT...LON 4294 10509 4243 10511 4244 10539 4294 10536
TIME...MOT...LOC 2235Z 280DEG 36KT 4258 10515
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:36 PM MDT, 25 minutes earlier.
Area forecast discussion, Jun 28, 3:36 PM MDT, 25 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 336 PM MDT TUE JUN 28 2016 .SHORT TERM...(This evening through Thursday) Issued at 330 PM MDT Tue Jun 28 2016 Afternoon water vapor loop depicted the shortwave moving ESE across eastern MT/northeast MT. This wave and upper level jetlet was providing sufficient lift for scattered active convection across central/eastern WY and western SD. Areas west of the Front Range, convection was high based with threat for dry microbursts. East of the Front Range into the plains, the environment was more moist and unstable with dew points in the 50s and temperatures in the 80s and low 90s generating SBCAPES of 1500-2500 j/kg. 0-6km shear profiles were not as impressive, so main threats for plains storms will be potential for very large hail and damaging downburst winds. Convective mode per HRRR has been consistently discrete cells/small clusters through early evening, then transitioning to linear/MCS mode mid to late evening over western NE. Regardless, it'll be a busy afternoon/evening shift. Convection will develop once again Wednesday afternoon and evening with the stalled boundary along the Front Range. Not as impressive environmental parameters as today, but still SBCAPEs ~1000-2000 j/kg and 0-6km shear ~30-40 kt suggest isolated severe threat east of the I-25 corridor. It will be seasonably warm Wednesday with highs in the upper 70s and 80s. The upper ridge over the Four Corners will gradually weaken with swath of monsoonal moisture overspreading the CWA. A potent shortwave will track southeast into the Upper Midwest, with a cold front pushing south and west into the CWA Wednesday night. Precipitable water (PWAT) values are progged to increase to 0.75 to 1.25 inches Thursday with a moist post-frontal east to southeast flow. Overall severe potential Thursday will be low with less shear and lower CAPE values, however a few strong storms with small hail and gusty winds will be possible. The main concern will be locally heavy rainfall with higher PWATs and slower storm motions. High temperatures Thursday will fall below seasonal normals with upper 60s and 70s. .LONG TERM...(Thursday night through Tuesday) Issued at 300 PM MDT Tue Jun 28 2016 Thursday night/Friday...Isolated to scattered evening showers and thunderstorms Thursday night will gradually decrease in areal coverage with the loss of daytime heating. A bit less areal coverage of showers and thunderstorms Friday afternoon and evening with less low and mid level moisture and low level winds from the south rather than from the more upslope easterly direction. Saturday...Shortwave progged to be east of our counties in the afternoon with shortwave ridging overhead. With some drying noted in the low and mid levels and warmer temperatures aloft, only isolated thunderstorms anticipated. Sunday...Flow aloft becomes northwest. With relatively warm mid level temperatures near 16 Celsius acting to limit convective development, and limited low and mid level moisture, only isolated afternoon and evening thunderstorms expected. Fourth of July...Heights aloft progged to increase with even more drying in the low and mid levels, thus thunderstorm chances look quite meager, so this should be a nice day for outdoor activities all day long, even in the evening hours. Tuesday...Heights aloft decrease slightly, though with limited low and mid level moisture, only isolated thunderstorms at best, are anticipated. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1124 AM MDT Tue Jun 28 2016 Wyoming TAFS...VFR at Rawlins and Laramie with isolated thunderstorms from 21Z to 02Z. At Cheyenne, VFR prevails with isolated to widely scattered thunderstorms from 21Z to 02Z producing wind gusts to 45 knots and localized MVFR. MVFR in fog and low clouds at Cheyenne from 10Z to 15Z. Nebraska TAFS...VFR prevails. Scattered thunderstorms, some possibly severe, between 20Z and 06Z, with strongest storms producing wind gusts in excess of 50 knots, large hail, heavy rain and extreme turbulence under MVFR conditions. IFR in fog and low clouds developing from 06Z to 15Z. && .FIRE WEATHER... Issued at 230 PM MDT Tue Jun 28 2016 A potent upper level disturbance interacting with a moist and unstable environment will produce scattered afternoon and evening thunderstorms. Some of the storms east of the laramie range may be severe with damaging winds and large hail. isolated to scattered afternoon and evening showers and thunderstorms will develop wednesday through saturday...with dry and warm conditions sunday and independence day. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...MAJ
Hazardous weather outlook, Jun 28, 1:52 PM MDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 152 PM MDT TUE JUN 28 2016 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119- 292000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 152 PM MDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEBRASKA PANHANDLE...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF THE LARAMIE RANGE BY MID AFTERNOON AND MOVE SOUTHEAST THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. SOME STRONG STORMS WILL BE POSSIBLE...HOWEVER THE OVERALL THREAT FOR ORGANIZED SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM MID AFTERNOON THROUGH THIS EVENING. WYZ104-105-109>116-292000- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 152 PM MDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING. THE STRONGER STORMS MAY PRODUCE BRIEF HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 28, 2:42 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 242 PM MDT TUE JUN 28 2016 WYZ110-114-115-282130- SNOWY RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-LARAMIE VALLEY WY- 242 PM MDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALBANY AND SOUTHEASTERN CARBON COUNTIES UNTIL 330 PM MDT... AT 241 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM OVER DEEP CREEK CAMPGROUND...OR 37 MILES WEST OF LARAMIE...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM WILL BE NEAR...LAKE HATTIE RESERVOIR AROUND 325 PM MDT. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 283 AND 299. LAT...LON 4150 10635 4154 10628 4147 10574 4119 10593 TIME...MOT...LOC 2041Z 296DEG 28KT 4149 10626 RUBIN
Special weather statement, Jun 28, 2:43 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 243 PM MDT TUE JUN 28 2016 WYZ109-111-282130- CENTRAL CARBON COUNTY WY-SOUTHWEST CARBON COUNTY WY- 243 PM MDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CARBON COUNTY UNTIL 330 PM MDT... AT 243 PM MDT...DOPPLER RADAR WAS TRACKING A THUNDERSTORM 14 MILES WEST OF TETON RESERVOIR...OR 22 MILES SOUTHWEST OF RAWLINS... MOVING EAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM WILL BE NEAR...TETON RESERVOIR AROUND 320 PM MDT. LAT...LON 4149 10762 4158 10764 4175 10721 4141 10713 TIME...MOT...LOC 2043Z 260DEG 22KT 4154 10753 RUBIN
Special weather statement, Jun 28, 3:36 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 336 PM MDT TUE JUN 28 2016 WYZ102-282215- NIOBRARA COUNTY WY- 336 PM MDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NIOBRARA COUNTY UNTIL 415 PM MDT... AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF DULL CENTER...OR 39 MILES SOUTHWEST OF DOWNTOWN NEWCASTLE...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN NIOBRARA COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR EAST CENTRAL WYOMING. LAT...LON 4344 10483 4350 10474 4342 10431 4314 10462 TIME...MOT...LOC 2135Z 307DEG 18KT 4343 10472 RUBIN
Special weather statement, Jun 28, 3:37 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 337 PM MDT TUE JUN 28 2016 WYZ101-103-107-282215- NORTH LARAMIE RANGE WY-CONVERSE COUNTY LOWER ELEVATIONS WY- EAST PLATTE COUNTY WY- 337 PM MDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE...NORTHWESTERN PLATTE AND NORTHEASTERN ALBANY COUNTIES UNTIL 415 PM MDT... AT 337 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOXELDER...OR 19 MILES WEST OF DOUGLAS...MOVING EAST AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LAPRELE RESERVOIR AROUND 345 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 123 AND 142. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN WYOMING. LAT...LON 4254 10598 4276 10590 4279 10512 4239 10516 TIME...MOT...LOC 2137Z 273DEG 38KT 4265 10576 RUBIN
Special weather statement, Jun 28, 3:47 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 347 PM MDT TUE JUN 28 2016 WYZ101-103-282330- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK... GLENROCK...GARRETT 347 PM MDT TUE JUN 28 2016 NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE MOVING THROUGH CONVERSE COUNTY OVER THE NEXT FEW HOURS. STRONG WIND GUSTS TO 55 MPH WILL BE THE MAIN THREAT WITH THESE STORMS ALONG WITH SMALL HAIL.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:11 PM MDT | Special Weather Statement | CYS | Niobrara | 49 min |
| Jun 27, 6:25 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 36 min |
| Jun 28, 2:42 PM MDT | Special Weather Statement | CYS | Albany | 48 min |
| Jun 28, 2:43 PM MDT | Special Weather Statement | CYS | Carbon | 47 min |
| Jun 28, 3:36 PM MDT | Special Weather Statement | CYS | Niobrara | 39 min |
| Jun 28, 3:37 PM MDT | Special Weather Statement | CYS | Converse | 38 min |
| Jun 28, 3:58 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 38 min |
| Jun 28, 4:02 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 58 min |
| Jun 28, 4:09 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Jun 28, 4:15 PM MDT | Special Weather Statement | CYS | Converse | 60 min |
| Jun 28, 4:24 PM MDT | Special Weather Statement | CYS | Goshen | 51 min |
| Jun 28, 4:25 PM MDT | Special Weather Statement | CYS | Niobrara | 65 min |
| Jun 28, 4:31 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 28 min |
| Jun 28, 4:34 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 28 min |
| Jun 28, 4:59 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 26 min |
| Jun 28, 5:04 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 26 min |
| Jun 28, 5:53 PM MDT | Special Weather Statement | CYS | Goshen | 52 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.